Let the Dust Settle

I’m here and doing ok. The thalidomide interacted with another medication I was taking and resulted in my pulse dropping dramatically. I spent a few days in hospital which was quite traumatic for me. I had to have another CT scan which causes me great anxiety as I have had so many scans in the last 10 years. I had a lot of anxiety while in hospital and don’t think I realised how much I was not ok. Sometimes I was having panic attacks but did not realise. I can see it now, looking back but at night and early in the mornings I would get severe shaking, heart palpatations, a feeling of dread and fear and headache. It was not a good visit. My specialist took me off the thalidomide thankfully but it took a week really for my pulse to go back up. I was extremely dizzy all the time and had nausea and severe ringing in my ears.

While in hospital i had a cannula in my arm for fluids. I told them that I had previously had a clot in that arm from a cannula in the past but they didn’t seem concerned and still put the cannula in. A week after being in hospital I had the symptoms of a clot and had an ultrasound. Yep. Another clot. So I’m on blood thinners now for two weeks and then I’ll have another ultrasound to check it’s gone. So basically it has been a horrid few weeks. The week I was in hospital and the week I came out I struggled terribly with feeling terribly low and sad and afraid. I am slowly feeling lighter every day.

One thing that has helped me feel a bit better has been doing some knitting. I am a knitter but this year took a bit of a change from knitting to weaving and art. I joined the Spinners and Weavers and did some weaving and designing classes. I love weaving and have loved learning different things however, returning to knitting after a big gap has made me realise just how much I miss it and how much I need to return. I will always weave now as I really enjoy the free creativity aspect of it and I love using my own hand-spun. However, knitting is really an important part of me. It helps me mentally and emotionally. I’ve finished a beanie (sockhead hat) and have started a pair of socks in a tonal green.

After my hospital visit I had to see my doctor for a follow-up. He suggested I
“let the dust settle” and give my body a bit of time to return to some sort of routine. I couldn’t agree with him more. I have decided not to try any new cytotoxic chemotherapy meds. Every drug that my specialist has convinced me to try has landed me in hospital in the last two years. My amazingly supportive and caring husband is such a source of strength for me. The last visit in hospital was very hard on him too.

Love and kindness Faeryfay

.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s